On-line catalogue and orders (secure paiement, VISA or MASTERCARD only)

Journals available by subscription

Annales scientifiques de l'ENS

Astérisque

Bulletin de la SMF

Mémoires de la SMF

Revue d'Histoire des Mathématiques

Gazette des Mathématiciens

Books

Astérisque

Cours Spécialisés

Documents Mathématiques

Mémoires de la SMF

Panoramas et Synthèses

Séminaires et Congrès

Jean Morlet Chair Series

SMF/AMS Texts and Monographs

La Série T

Volumes "Journée Annuelle"

Other Books

Donald E. Knuth - French translations

Nicolas Bourbaki's seminar new edition

Jean Leray's scientific works new edition

Revue de l'Institut Elie Cartan

Electronic Editions

Annales scientifiques de l'ENS

Bulletin de la SMF

Revue d'Histoire des Mathématiques

Séminaires et Congrès

More information / Subscription

Publications for a general public

L'explosion des mathématiques (smf.emath.fr)

Mathématiques L'explosion continue (smf.emath.fr)

Zoom sur les métiers des maths (smf.emath.fr)

Zoom sur les métiers des mathématiques et de l'informatique (smf.emath.fr)

Où en sont les mathématiques ?

La Série T

For the authors

Submission of manuscripts

Formats and documentation

More info

Electronic distribution list (smf.emath.fr)

Information for bookselers and subscription agencies (smf.emath.fr)

Publications de la SMF
fr en
Your IP number: 54.90.217.44
Access to elec. publ.: SémCong

Bulletin de la SMF

Presentation of the publication

Titles

Last Titles

Editorial staff committee / Secretary

Number:

Search


Catalogue & orders

Bulletin de la SMF - Titles - 122 - pages 343-361

Titles122

Degrees of curves in abelian varieties
Olivier Debarre
Bulletin de la Société mathématique de France 122, number 3 (1994), 343-361
Download this article : PS file / PDF file

Résumé :
Le degré d'une courbe C contenue dans une variété abélienne polarisée $(X,\lambda )$ est l'entier $d=C\cdot \lambda $. Lorsque C est irréductible et engendre X, on obtient une minoration de d en fonction de n et du degré de la polarisation $\lambda $. Le plus petit degré possible est d=n et n'est atteint que pour une courbe lisse dans sa jacobienne avec sa polarisation principale canonique (Ran, Collino). On étudie les cas d=n+1 et d=n+2. Lorsque X est simple, on montre de plus, en utilisant des résultats de Smyth sur la trace des entiers algébriques totalement positifs, que si $d\leq 1,7719\, n$, alors C est lisse et X est isomorphe à sa jacobienne. Nous obtenons aussi une borne supérieure pour le genre géométrique de C en fonction de son degré.

Abstract:
The degree of a curve C in a polarized abelian variety $(X,\lambda )$ is the integer $d=C\cdot \lambda $. When C is irreducible and generates X, we find a lower bound on d which depends on n and the degree of the polarization $\lambda $. The smallest possible degree is d=n and is obtained only for a smooth curve in its Jacobian with its principal polarization (Ran, Collino). The cases d=n+1 and d=n+2 are studied. Moreover, when X is simple, it is shown, using results of Smyth on the trace of totally positive algebraic integers, that if $d\le 1.7719\, n$, then C is smooth and X is isomorphic to its Jacobian. We also get an upper bound on the geometric genus of C in terms of its degree.

Class. math. : 14 K 05, 14 H 40


ISSN : 0037-9484
Publié avec le concours de : Centre National de la Recherche Scientifique